Discussions that mention atarax

Open to All Other Health Topics board


Wendy,
I was so discouraged today from the doctor, I am calling back tomorrow to get a new appt, but it is $50 every time he sees me. My GP told me to cancel the dermatologist appt, since no one thinks I should get the PUVA. This doctor I am seeing now teaches at USF too, so I am sure he has an affiliation with Moffit. I told him that my legs just throb at night but I guess since I look so happy and healthy he really is not as concerned. I am taking the antihistamines.. only on Atarax and Dytan at night and Claritin for the day. But I can just feel that I am not at 100%. My spots are gettign worse too. They are on my neck and looks like they are going onto my face. ARGH!!!
Chris
Hi Chris,

I think I told you but just in case I forgot. My UP spots are everywhere but my face. I have lots but I have seen pictures where people are totally covered and I am not. Anyway my spots are a reddish/tan and kinda look like huge freckles. They stay reddish/tan til I go in the sun and they turn blood red and raise and itch like crazy. H1 blockers are the claritan and atarax your taking. An H2 blocker is pepcid, zantac, stuff like that. I can't remember but do you get alot of stomach bloating and diarrhea and nausea? The h1 and h2 work together but if you have those other symptoms your doc should start you on Gastrocrom. Its very expensive so you need to have insurance or else its like 1500 dollars for a month supply. It does help alot of masto's with symptoms unfortunately I can't take it. It will take several weeks before you notice a difference. If you have a bone marrow biopsy see if they will knock you out. Not alot of places will do that but when I was at MD Anderson they knocked me out everytime. They don't believe in pain. Twice I have had bmb's w/out being knocked out and had to load up on the benedryl first because the pain from the biopsy and aspirate set off the anaphylaxis.

Wendy
Hi, Wendy,
I am new to this board but thought it might be helpful to both my husband and me.
My husband is 56 and began having "episodes" in 1997 and much like everyone else I have heard of, has been through the gammut of tests ranging from heart, neurological, T-cell lymphoma and carcinoid cyndrome. The severe "anaphylactic" type attacks occur out of the blue, but only once every 2-3 years. He has been rushed to the ER on 2 different occasions, but now doesn't bother, because of the frustration with doctors. He has "mini-episodes" more frequently, but doesn't always tell me about them.
I started doing my own research in 2004 and that is when I began to suspect mastocytosis. The skin disease he had, to me, was a tell-tale sign, but when doctors saw the rash they pretty much brushed it off.
Well, through the OK Masto Society, I was able to locate a Doctor in OKC who is an expert on masto and lectures around the country on the topic and also found a dermatologist is has "a" patient with masto, so for the last 6 weeks my husband has been going through another series of tests. He had an endoscopy that revealed he had ulcers and also H-pyloric bacteria. I asked if there was a diagnosis of masto and they said no and they would not be able to do anything else until this bacteria was gone. But he did have increased mast cells in his small intestine. He is currently on a 2 week therapy pac that will kill the bad bacteria as well as the good. Not fun for him at all. It is making him pretty sick.
The dermatologist did a punch biopsy of one of the skin spots and it did come back as TMEP, a rare type of cutaneous mastocytosis. They also did a serum tryptase test (not during an episode) which came back with a tryptase level of 29 which also confirms cutaneous mastocytosis. They have not yet diagnosed systemic mastocytosis. I am assuming that a bone biopsy would be the only way to confirm this; am I correct in this assumption?
I do not think my husband will want to do any more tests and especially the bone biopsy. We will just continue to treat with H1 and H2 histamine blockers.
Does anyone have any observations or comments. I would appreciate any information I can get.

Thanks,
Momanek

[QUOTE=WendyHall;2915249]Hi Chris,

I think I told you but just in case I forgot. My UP spots are everywhere but my face. I have lots but I have seen pictures where people are totally covered and I am not. Anyway my spots are a reddish/tan and kinda look like huge freckles. They stay reddish/tan til I go in the sun and they turn blood red and raise and itch like crazy. H1 blockers are the claritan and atarax your taking. An H2 blocker is pepcid, zantac, stuff like that. I can't remember but do you get alot of stomach bloating and diarrhea and nausea? The h1 and h2 work together but if you have those other symptoms your doc should start you on Gastrocrom. Its very expensive so you need to have insurance or else its like 1500 dollars for a month supply. It does help alot of masto's with symptoms unfortunately I can't take it. It will take several weeks before you notice a difference. If you have a bone marrow biopsy see if they will knock you out. Not alot of places will do that but when I was at MD Anderson they knocked me out everytime. They don't believe in pain. Twice I have had bmb's w/out being knocked out and had to load up on the benedryl first because the pain from the biopsy and aspirate set off the anaphylaxis.

Wendy
Hi, Wendy,
I am new to this board but thought it might be helpful to both my husband and me.
My husband is 56 and began having "episodes" in 1997 and much like everyone else I have heard of, has been through the gammut of tests ranging from heart, neurological, T-cell lymphoma and carcinoid cyndrome. The severe "anaphylactic" type attacks occur out of the blue, but only once every 2-3 years. He has been rushed to the ER on 2 different occasions, but now doesn't bother, because of the frustration with doctors. He has "mini-episodes" more frequently, but doesn't always tell me about them.
I started doing my own research in 2004 and that is when I began to suspect mastocytosis. The skin disease he had, to me, was a tell-tale sign, but when doctors saw the rash they pretty much brushed it off.
Well, through the OK Masto Society, I was able to locate a Doctor in OKC who is an expert on masto and lectures around the country on the topic and also found a dermatologist who has "a" patient with masto, so for the last 6 weeks my husband has been going through another series of tests. He had an endoscopy that revealed he had ulcers and also H-pyloric bacteria. I asked if there was a diagnosis of masto and they said no and they would not be able to do anything else until this bacteria was gone. But he did have increased mast cells in his small intestine. He is currently on a 2 week therapy pac that will kill the bad bacteria as well as the good. Not fun for him at all. It is making him pretty sick.
The dermatologist did a punch biopsy of one of the skin spots and it did come back as TMEP, a rare type of cutaneous mastocytosis. They also did a serum tryptase test (not during an episode) which came back with a tryptase level of 29 which also confirms cutaneous mastocytosis. They have not yet diagnosed systemic mastocytosis. I am assuming that a bone biopsy would be the only way to confirm this; am I correct in this assumption?
I do not think my husband will want to do any more tests and especially the bone biopsy. We will just continue to treat with H1 and H2 histamine blockers.
Does anyone have any observations or comments. I would appreciate any information I can get.

Thanks,
Momanek

[QUOTE=WendyHall;2915249]Hi Chris,

I think I told you but just in case I forgot. My UP spots are everywhere but my face. I have lots but I have seen pictures where people are totally covered and I am not. Anyway my spots are a reddish/tan and kinda look like huge freckles. They stay reddish/tan til I go in the sun and they turn blood red and raise and itch like crazy. H1 blockers are the claritan and atarax your taking. An H2 blocker is pepcid, zantac, stuff like that. I can't remember but do you get alot of stomach bloating and diarrhea and nausea? The h1 and h2 work together but if you have those other symptoms your doc should start you on Gastrocrom. Its very expensive so you need to have insurance or else its like 1500 dollars for a month supply. It does help alot of masto's with symptoms unfortunately I can't take it. It will take several weeks before you notice a difference. If you have a bone marrow biopsy see if they will knock you out. Not alot of places will do that but when I was at MD Anderson they knocked me out everytime. They don't believe in pain. Twice I have had bmb's w/out being knocked out and had to load up on the benedryl first because the pain from the biopsy and aspirate set off the anaphylaxis.

Wendy